Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2011, 7:40 PM CDT for 4 parishes in Louisiana. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 2, 2011, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:45 PM CDT | TSTM WND DMG | Dupont, LA | AVOYELLES 911 REPORTS NUMEROUS TREES DOWN ACROSS THE SOUTHERN PORTION OF THE PARISH. ALSO REPORTING POWER OUT OVER MOST OF THIS AREA. |
| Jun 2, 8:02 PM CDT | TSTM WND DMG | Cheneyville, LA | SHERIFFS DEPARTMENT REPORTS TREES DOWN STRETCHING FROM CHENEYVILLE TO ALEXANDRIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2573 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WUUS54 KLCH 030040
SVRLCH
LAC009-039-079-097-030145-
/O.NEW.KLCH.SV.W.0065.110603T0040Z-110603T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 PM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES BUNKIE...
NORTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
SOUTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES CHENEYVILLE...
NORTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES MORROW...
* UNTIL 845 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PING PONG SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER MORROW...MOVING WEST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HESSMER BY 750 PM CDT...
BUNKIE BY 755 PM CDT...
CHENEYVILLE AND ECHO BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3085 9229 3096 9253 3118 9219 3092 9192
3079 9210
TIME...MOT...LOC 0039Z 111DEG 18KT 3090 9211
$$
111 follow-up statement
623
WWUS54 KLCH 030108
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
808 PM CDT THU JUN 2 2011
LAC009-039-079-097-030145-
/O.CON.KLCH.SV.W.0065.000000T0000Z-110603T0145Z/
RAPIDES LA-AVOYELLES LA-EVANGELINE LA-ST. LANDRY LA-
808 PM CDT THU JUN 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL ST. LANDRY...NORTHEASTERN EVANGELINE...SOUTHWESTERN
AVOYELLES AND SOUTHEASTERN RAPIDES PARISHES...
AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BUNKIE..MOVING WEST AT 20 MPH.
INDICATED WINDS BY RADAR ESTIMATED AT 60 MPH BETWEEN CHENEYVILLE AND
LECOMPTE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHENEYVILLE BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES...AND EVEN DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
LAT...LON 3085 9229 3096 9253 3118 9219 3092 9192
3079 9210
TIME...MOT...LOC 0107Z 111DEG 18KT 3095 9226
$$
SWEENEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:44 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 2, 6:44 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 644 PM CDT THU JUN 2 2011 .AVIATION...SOME ISOLATED TSTMS HAVE DEVELOPED LATE THIS AFTERNOON. VISIBLE IMAGERY SHOWING CU DEVELOPMENT AROUND LCH SO WILL INCLUDE A VCTS FOR THE NEXT HOUR. FOG POTENTIAL TNITE MAY BE HAMSTRUNG BY BOUNDARY LAYER WINDS AND VORTICITY LATE TONIGHT SO WILL OPT TO MAINTAIN VFR FOR ALL EXCEPT LCH WHERE NVA COULD ALLOW FOR SHALLOW AND PATCHY GROUND FOG WITH MVFR OCNL IFR VIS LATE TNITE. CAVOK FOR FRIDAY WITH STRONG SUBSIDENCE UNDER A MASSIVE HIGH PRESSURE RIDGE TO THE NORTHEAST. SWEENEY && .PREV DISCUSSION... /ISSUED 624 PM CDT THU JUN 2 2011/ UPDATE... REGIONAL 88DS SHOW A FEW SHOWERS AND THUNDERSTORMS BREAKING OUT ACROSS THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AS WEAK ENERGY ALOFT ROUNDING THE MID-LEVEL RIDGE WORKS IN CONCERT WITH EXTREME SFC HEATING. THEREFORE HAVE ISSUED A QUICK ZONE UPDATE TO INSERT ISOLATED POPS THROUGH SUNSET. 25 PREV DISCUSSION... /ISSUED 402 PM CDT THU JUN 2 2011/ DISCUSSION... A SCORCHER OF AN AFTERNOON ONGOING WITH RECORD HIGH TEMPERATURES ACROSS THE ENTIRE AREA COURTESY OF RIDGING ALOFT AS WELL AS A DRY SURFACE LAYER. FAIR WEATHER CUMULUS CONTINUES TO DEVELOP ACROSS THE REGION BUT DESPITE THE DEVELOPMENT OF A SEA BREEZE WE HAVE NOT SEEN A DROP OF RAIN. THE MID LEVEL RIDGING CURRENTLY IN PLACE ACROSS THE ENTIRE SOUTHERN US WILL PUSH TO THE NORTH TOMORROW WHICH SHOULD KEEP TEMPERATURES BELOW RECORD LEVELS BUT WE WILL STILL BE LOOKING AT AFTERNOON HIGHS IN THE MID 90'S THROUGH THE WEEKEND. MORE SEASONABLE TEMPERATURES RETURN FOR THE WEEKEND AND INTO THE START OF NEXT WEEK OUR NEXT CHANCE OF RAIN LOOKS TO BE SUNDAY AS A WEAKENING EASTERLY SHORTWAVE TRAVERSES THE PERIPHERY OF THE RIDGE. RAISED POPS TO 40% AREAWIDE SUNDAY ALTHOUGH THESE THUNDERSTORMS ARE LIKELY TO REMAIN LARGELY ISOLATED. AT THIS POINT WE'LL TAKE WHAT WE CAN GET. MODELS HAVE BEEN FLUCTUATING CONCERNING MOISTURE AVAILABILITY DURING THE EARLY PART OF NEXT WEEK. HAVE KEPT LOW POPS IN DURING THE AFTERNOON EACH DAY TO ACCOUNT FOR A FEW ISOLATED AFTERNOON THUNDERSTORMS BUT THE MOISTURE FLOW WILL HAVE THE FINAL SAY AS TO WHETHER STORMS ACTUALLY DEVELOP. MARINE... GENERALLY LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE WEEKEND AS HIGH PRESSURE MEANDERS ACROSS THE AREA. LAKES AND BAYS WILL REMAIN LARGELY CALM WITH SEAS AROUND 1 FOOT. A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. FIRE WEATHER... BURN BANS REMAIN IN EFFECT FOR THE ENTIRE AREA. TEMPERATURES WILL BE A LITTLE COOLER AS WE GO THROUGH THE WEEKEND BUT AFTERNOON HIGHS WILL STILL BE RUNNING IN THE MID 90'S. WINDS WILL BE LIGHT AS A WEAK HIGH PRESSURE MEANDERS ACROSS THE AREA. OUR NEXT CHANCE OF THUNDERSTORMS LOOKS TO BE SUNDAY ALTHOUGH NOT ALL AREAS WILL SEE RAINFALL. CLIMATE... RECORD HIGH TEMPERATURES ACROSS THE ENTIRE AREA THIS AFTERNOON. LOCATION TODAY RECORD YEAR LCH 102 99 1911 BPT 102 99 1911 AEX 100 99 1998 LFT 101 98 1895 ARA 102 97 1953 && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 92 71 94 72 / 20 10 10 20 20 KBPT 74 91 71 93 73 / 20 10 10 20 20 KAEX 72 96 71 98 72 / 20 10 10 20 20 KLFT 73 92 72 95 74 / 20 10 10 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 2, 5:35 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT THU JUN 2 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-031045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 535 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES OF 100 TO 105 DEGREES ARE EXPECTED DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. IN ADDITION...AN OZONE ACTION DAY IS IN EFFECT FOR JEFFERSON...ORANGE AND HARDIN COUNTIES TODAY. PLEASE SEE THE LATEST NEWAQALCH PRODUCT FOR MORE INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN CHANCES WILL INCREASE SLIGHTLY THIS WEEKEND AS AN UPPER LEVEL DISTURBANCE MOVES WEST ACROSS THE GULF OF MEXICO. OTHERWISE...NO BREAK IN THE DROUGHT CONDITIONS IS EXPECTED AS THE PERSISTENT RIDGE REMAINS IN PLACE ALOFT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-031045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 535 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL MOVE WEST SOUTHWEST TODAY. NORTHERLY WINDS OF 10 TO 15 KNOTS CAN BE EXPECTED AS THIS DISTURBANCE MOVES TOWARD THE WESTERN GULF. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS BEYOND 20 NM OFFSHORE. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 30 KNOTS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BECOME RE-ESTABLISHED OVER THE COASTAL WATERS. LIGHT WINDS AND LOW SEAS CAN BE EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Special weather statement, Jun 2, 5:21 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
521 PM CDT THU JUN 2 2011
LAZ051-022245-
CAMERON LA-
521 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 545 PM
CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER GIBBSTOWN...MOVING WEST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SWEET LAKE BY 530 PM...
HEBERTS MARINA AND GRAND LAKE BY 545 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2985 9326 2986 9325 2993 9325 2997 9329
3004 9329 3004 9296 2986 9295 2984 9326
SHAMBURGERSpecial weather statement, Jun 2, 7:32 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT THU JUN 2 2011
LAZ028-029-031>033-030100-
RAPIDES LA-AVOYELLES LA-EVANGELINE LA-ALLEN LA-ST. LANDRY LA-
732 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...AVOYELLES...
EVANGELINE...ALLEN AND ST. LANDRY PARISHES UNTIL 800 PM CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF BAYOU CHICOT...MOVING
NORTHWEST AT 15 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
BAYOU CHICOT BY 745 PM...
PINE PRAIRIE AND CHENEYVILLE BY 755 PM...
TURKEY CREEK BY 800 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3080 9288 3108 9235 3111 9187 3088 9186
3087 9211 3071 9256
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:18 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 12 min |
| Jun 2, 7:32 PM CDT | Special Weather Statement | LCH | Avoyelles | 28 min |
| Jun 2, 7:50 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 25 min |
| Jun 2, 7:59 PM CDT | Special Weather Statement | LCH | Allen | 31 min |
| Jun 2, 8:18 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 57 min |
| Jun 2, 8:36 PM CDT | Special Weather Statement | LCH | Rapides | 54 min |
| Jun 2, 9:43 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.